Alert archive / Kansas / Winter Storm Warnings in 2023
Winter Storm Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm warning at Feb 14, 2023, 5:56 AM CST for 14 counties in Kansas. It took effect at Feb 15, 2023, 6:00 AM CST. It was in force for 24 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 14, 2023, 5:56 AM CST (11:56 UTC)
- In effect from
- Feb 15, 2023, 6:00 AM CST
- Expired
- Feb 16, 2023, 6:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 6:46 PM CST | SNOW 2.5 | Syracuse, KS | TWO TO THREE INCHES WAS ESTIMATED. |
| Feb 15, 6:50 PM CST | SNOW 1.5 | Lakin, KS | |
| Feb 15, 6:53 PM CST | SNOW 1 | Ulysses, KS | |
| Feb 15, 6:55 PM CST | SNOW 2 | Hugoton, KS | |
| Feb 15, 7:04 PM CST | SNOW 2 | Garden City, KS | |
| Feb 15, 7:21 PM CST | SNOW 1.8 | Sublette, KS | ONE AND A HALF TO TWO INCHES WAS ESTIMATED. |
| Feb 15, 7:26 PM CST | SNOW 1 | Dighton, KS | |
| Feb 15, 7:29 PM CST | SNOW 1 | Liberal, KS | |
| Feb 15, 7:39 PM CST | SNOW 3 | 1 Nnw Johnson City, KS | |
| Feb 15, 8:14 PM CST | SNOW 5 | Scott City, KS | FOUR TO SIX INCHES OPF SNOW WAS REPORTED. |
| Feb 15, 10:00 PM CST | SNOW 4.2 | 1 E Scott City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3243 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847 WWUS43 KDDC 141156 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 556 AM CST Tue Feb 14 2023 KSZ030-043>045-061>063-074-075-084-142000- /O.UPG.KDDC.WS.A.0002.230215T1200Z-230216T1200Z/ /O.NEW.KDDC.WS.W.0002.230215T1200Z-230216T1200Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant-Morton- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, and Elkhart 556 AM CST Tue Feb 14 2023 /456 AM MST Tue Feb 14 2023/ ...WINTER STORM WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ WEDNESDAY TO 6 AM CST /5 AM MST/ THURSDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches. Expected significant blowing and drifing of snow. Winds gusting as high as 45 mph. * WHERE...Portions of southwest and west central Kansas. * WHEN...From 6 AM CST /5 AM MST/ Wednesday to 6 AM CST /5 AM MST/ Thursday. * IMPACTS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ031-046-064-065-076>079-085-086-142000- /O.CON.KDDC.WS.A.0002.230215T1200Z-230216T1200Z/ Ellis-Rush-Hodgeman-Pawnee-Haskell-Gray-Ford-Edwards-Stevens- Seward- Including the cities of Pfeifer, Hays, La Crosse, Jetmore, Hanston, Larned, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Hugoton, and Liberal 556 AM CST Tue Feb 14 2023 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Snow Expected. Total snow accumulations of 3 to 5 inches possible. Winds could gust as high as 45 mph. Expect moderate blowing and drifting snow on 35 to 40 mph northerly wind gusts. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From Wednesday morning through late Wednesday night. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
6 follow-up statements
831 WWUS43 KDDC 142037 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 237 PM CST Tue Feb 14 2023 KSZ085-151100- /O.UPG.KDDC.WS.A.0002.230215T1200Z-230216T1200Z/ /O.EXA.KDDC.WS.W.0002.230215T1200Z-230216T1200Z/ Stevens- Including the city of Hugoton 237 PM CST Tue Feb 14 2023 ...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 40 mph. Blowing and drifting of snow may reduce visibility as low as 1/2 mile at times. * WHERE...Stevens County. * WHEN...From 6 AM Wednesday to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-043>045-061>063-074-075-084-151100- /O.CON.KDDC.WS.W.0002.230215T1200Z-230216T1200Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant-Morton- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, and Elkhart 237 PM CST Tue Feb 14 2023 /137 PM MST Tue Feb 14 2023/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ WEDNESDAY TO 6 AM CST /5 AM MST/ THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches. Winds gusting as high as 45 mph. Blowing and drifting of snow may reduce visibility as low as 1/2 mile at times. * WHERE...Portions of southwest and west central Kansas. * WHEN...From 6 AM CST /5 AM MST/ Wednesday to 6 AM CST /5 AM MST/ Thursday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ031-046-064-065-076>079-086-151100- /O.CON.KDDC.WS.A.0002.230215T1200Z-230216T1200Z/ Ellis-Rush-Hodgeman-Pawnee-Haskell-Gray-Ford-Edwards-Seward- Including the cities of Pfeifer, Hays, La Crosse, Jetmore, Hanston, Larned, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, and Liberal 237 PM CST Tue Feb 14 2023 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 2 to 6 inches possible. Winds could gust as high as 45 mph.Blowing and drifting of snow may reduce visibility as low as 1/2 mile at times. * WHERE...Portions of central, south central and southwest Kansas. * WHEN...From Wednesday morning through late Wednesday night. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
010 WWUS43 KDDC 150924 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 324 AM CST Wed Feb 15 2023 KSZ031-076-086-152200- /O.UPG.KDDC.WS.A.0002.230215T1200Z-230216T1200Z/ /O.EXA.KDDC.WS.W.0002.230215T1200Z-230216T1200Z/ Ellis-Haskell-Seward- Including the cities of Pfeifer, Hays, Sublette, Satanta, and Liberal 324 AM CST Wed Feb 15 2023 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 40 mph will cause blowing and drifting of snow. * WHERE...Ellis, Haskell and Seward Counties. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-043>045-061>063-074-075-084-085-152200- /O.CON.KDDC.WS.W.0002.230215T1200Z-230216T1200Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant-Morton- Stevens- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Elkhart, and Hugoton 324 AM CST Wed Feb 15 2023 /224 AM MST Wed Feb 15 2023/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches. Winds gusting as high as 45 mph. Blowing and drifting of snow may reduce visibility as low as 1/2 mile at times. * WHERE...Portions of southwest and west central Kansas. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ046-064-065-077>079-152200- /O.UPG.KDDC.WS.A.0002.230215T1200Z-230216T1200Z/ /O.NEW.KDDC.WW.Y.0003.230215T1800Z-230216T1200Z/ Rush-Hodgeman-Pawnee-Gray-Ford-Edwards- Including the cities of La Crosse, Jetmore, Hanston, Larned, Cimarron, Montezuma, Dodge City, Kinsley, and Lewis 324 AM CST Wed Feb 15 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 40 mph will cause blowing and drifting of snow. * WHERE...Portions of central, south central and southwest Kansas. * WHEN...From noon today to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ066-080-081-087>089-152200- /O.NEW.KDDC.WW.Y.0003.230215T1800Z-230216T1200Z/ Stafford-Kiowa-Pratt-Meade-Clark-Comanche- Including the cities of St. John, Stafford, Macksville, Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 324 AM CST Wed Feb 15 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 40 mph. * WHERE...Portions of south central and southwest Kansas. * WHEN...From noon today to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
164 WWUS43 KDDC 152019 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 219 PM CST Wed Feb 15 2023 KSZ030-031-043>045-061>063-074>076-084>086-161200- /O.CON.KDDC.WS.W.0002.000000T0000Z-230216T1200Z/ Trego-Ellis-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant- Haskell-Morton-Stevens-Seward- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal 219 PM CST Wed Feb 15 2023 /119 PM MST Wed Feb 15 2023/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ THURSDAY... * WHAT...Heavy snow. Additional snow accumulations of 2 to 4 inches. Winds gusting as high as 40 mph will cause blowing and drifting of snow. * WHERE...Portions of central, southwest and west central Kansas. * WHEN...Until 6 AM CST /5 AM MST/ Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ046-064>066-077>081-087>089-161200- /O.CON.KDDC.WW.Y.0003.000000T0000Z-230216T1200Z/ Rush-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards-Kiowa-Pratt-Meade- Clark-Comanche- Including the cities of La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 219 PM CST Wed Feb 15 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 40 mph will cause blowing and drifting of snow. * WHERE...Portions of central, south central and southwest Kansas. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
682 WWUS43 KDDC 160432 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1032 PM CST Wed Feb 15 2023 KSZ061-062-074>076-084>086-160545- /O.CAN.KDDC.WS.W.0002.000000T0000Z-230216T1200Z/ Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward- Including the cities of Syracuse, Lakin, Deerfield, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal 1032 PM CST Wed Feb 15 2023 /932 PM MST Wed Feb 15 2023/ ...WINTER STORM WARNING IS CANCELLED... $$ KSZ030-031-043>045-063-161200- /O.CON.KDDC.WS.W.0002.000000T0000Z-230216T1200Z/ Trego-Ellis-Scott-Lane-Ness-Finney- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, and Garden City 1032 PM CST Wed Feb 15 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Heavy snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Portions of central, southwest and west central Kansas. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ046-064>066-077>081-087>089-161200- /O.CON.KDDC.WW.Y.0003.000000T0000Z-230216T1200Z/ Rush-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards-Kiowa-Pratt-Meade- Clark-Comanche- Including the cities of La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 1032 PM CST Wed Feb 15 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Portions of central, south central and southwest Kansas. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
512 WWUS43 KDDC 160545 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1145 PM CST Wed Feb 15 2023 KSZ063-160645- /O.CAN.KDDC.WS.W.0002.000000T0000Z-230216T1200Z/ Finney- Including the city of Garden City 1145 PM CST Wed Feb 15 2023 ...WINTER STORM WARNING IS CANCELLED... $$ KSZ064-077>081-087>089-160645- /O.CAN.KDDC.WW.Y.0003.000000T0000Z-230216T1200Z/ Hodgeman-Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark-Comanche- Including the cities of Jetmore, Hanston, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 1145 PM CST Wed Feb 15 2023 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ KSZ030-031-043>045-161200- /O.CON.KDDC.WS.W.0002.000000T0000Z-230216T1200Z/ Trego-Ellis-Scott-Lane-Ness- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, and Ness City 1145 PM CST Wed Feb 15 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Heavy snow. Additional snow accumulations of up to two inches. Winds gusting as high as 35 mph. * WHERE...Trego, Ellis, Scott, Lane and Ness Counties. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ046-065-066-161200- /O.CON.KDDC.WW.Y.0003.000000T0000Z-230216T1200Z/ Rush-Pawnee-Stafford- Including the cities of La Crosse, Larned, St. John, Stafford, and Macksville 1145 PM CST Wed Feb 15 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Rush, Pawnee and Stafford Counties. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
278 WWUS43 KDDC 161139 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 539 AM CST Thu Feb 16 2023 KSZ030-031-043>045-161245- /O.EXP.KDDC.WS.W.0002.000000T0000Z-230216T1200Z/ Trego-Ellis-Scott-Lane-Ness- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, and Ness City 539 AM CST Thu Feb 16 2023 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... Radar trends and surface observations indicate snowfall across southwest KS is ending. Therefore, the Winter Storm Warning will be allowed to expire. Patchy blowing snow will still be possible through the day Thursday amidst gusty northwest winds. $$ KSZ046-065-066-161245- /O.EXP.KDDC.WW.Y.0003.000000T0000Z-230216T1200Z/ Rush-Pawnee-Stafford- Including the cities of La Crosse, Larned, St. John, Stafford, and Macksville 539 AM CST Thu Feb 16 2023 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... Radar trends and surface observations indicate snowfall across southwest KS is ending. Therefore, the Winter Weather Advisory will be allowed to expire. Patchy blowing snow will still be possible through the day Thursday amidst gusty northwest winds. $$ Springer
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 4:05 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 14, 4:05 AM CST, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 405 AM CST Tue Feb 14 2023 .SHORT TERM...(Today through Wednesday) Issued at 342 AM CST Tue Feb 14 2023 A dry slot is progressing across southwest Kansas this morning as the warm conveyor belt ahead of an upper low shifts eastward. Another round of rain is expected early this afternoon in the wraparound rain shield in far western Kansas and then along I-70 by mid afternoon. However, a good part of southwestern Kansas including Liberal and Dodge City will probably not see significant additional rain. Temperatures today will reach into the upper 40s and 50s. A slightly cooler air mass will arrive behind this upper level trough tonight, with lows from the mid 20s to near 30 by Wednesday morning. .LONG TERM...(Wednesday night through Monday) Issued at 342 AM CST Tue Feb 14 2023 The next upper level trough will be close on the heels of the present system, with snow developing across far western Kansas Wednesday morning and overspreading the remainder of central and southwestern Kansas during the day. After perusing the various models and their respective ensembles, the best chance of 3 to 6 inches of snow is across far western Kansas, along and northwest of a line from Hugoton to Jetmore to Hays. Farther southeast, snows on the order of 1 to 3 inches can be expected, with the smaller amounts over south central Kansas locations such as Medicine Lodge and Pratt. Winds with this weakening system will not be all that strong, with gusts as high as 40 mph leading to some blowing and drifting of snow. The winter storm watch area has not be changed. A moderating trend will commence later this week, but not before temperatures drop into the single digits and teens Thursday and Friday mornings. The coldest morning will be Friday when skies clear and winds become light, allowing temperatures to bottom out as low as zero to 5 degrees over snow covered areas of far western Kansas, with single digits and teens farther southeast. Temperatures over snow covered areas will be slower to recover this weekend depending on how much snow falls Wednesday and how fast the snow melts. But it may take until Sunday in Scott City for high temperatures to get above the 30s, while 40s and 50s are likely over south central Kansas. Fair and mild weather can be expected from Sunday into early next week before the next cold front arrives on Tuesday. This could be the start of a prolonged cold spell that goes through next weekend. Arctic air is advertised to move southward into the northern and central plains mid to late next week. However, it will be mild to the south of this arctic front and it is way too early to know exactly where this front will stall out. But the farther north you go there is a better chance of some very cold air, while downright balmy air could reside over parts of the southern plains. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1205 AM CST Tue Feb 14 2023 Rain showers will persist through 12z and then gradually end. CIGS will start out VFR and then gradually lower to MVFR as the lower levels continue to moisten. In the wake of a cold front, expect winds to shift to the west and northwest and become gusty between 18-21z. && .PRELIMINARY POINT TEMPS/POPS... DDC 53 25 36 15 / 10 0 100 90 GCK 54 25 31 13 / 20 10 100 80 EHA 58 25 33 12 / 50 10 100 40 LBL 59 25 37 12 / 10 10 100 70 HYS 53 28 34 15 / 60 0 80 90 P28 57 30 48 18 / 70 0 40 90 && .DDC WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Wednesday morning through late Wednesday night for KSZ030-031-043>046-061>065-074>079-084>086. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Finch
Hazardous weather outlook, Feb 14, 5:00 AM CST, 56 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 500 AM CST Tue Feb 14 2023 KSZ030-031-043>046-061>066-074>081-084>090-151100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 500 AM CST Tue Feb 14 2023 /400 AM MST Tue Feb 14 2023/ ...A winter storm watch is in effect for parts of central and western Kansas for Wednesday and Wednesday night... This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Widespread snow and blowing snow are expected Wednesday and Wednesday night. See the latest winter weather message (TOPWSWDDC) for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 11:41 AM CST | High Wind Warning | DDC | Clark, Comanche, Ford, Grant, Gray, Haskell and 6 more | 4 hr |
Nearby
Winter Storm Warnings in Kansas, 2023Every winter storm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.